Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 22, 2025, 4:09 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2025, 4:09 PM MDT (22:09 UTC)
- Expired
- Jul 22, 2025, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WGUS55 KBOU 222209
FFWBOU
COC069-230115-
/O.NEW.KBOU.FF.W.0011.250722T2209Z-250723T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
409 PM MDT Tue Jul 22 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
The Miller Fork Basin within the Cameron Peak burn scar in...
Central Larimer County in north central Colorado...
* Until 715 PM MDT.
* At 409 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Miller Fork Basin within the Cameron Peak Burn
Scar. Between 0.5 and 1 inch of rain has fallen. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause debris flows
near steep terrain. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Miller Fork Basin within the Cameron Peak Burn
Scar.
SOURCE...Radar indicated.
IMPACT...Flooding of areas in and around the Miller Fork Basin
within the Cameron Peak Burn Scar.
* Some locations that will experience flash flooding include...
Glen Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Miller Fork Basin within the Cameron Peak Burn Scar.
Severe debris flows can also be anticipated across roads. Roads and
driveways may be washed away in places. If you encounter flood
waters...climb to safety.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4045 10543 4045 10545 4047 10551 4048 10553
4052 10552 4055 10550 4052 10544 4048 10539
4046 10541
FLASH FLOOD...RADAR INDICATED
$$
Danielson1 follow-up statement
186
WGUS75 KBOU 230105
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
705 PM MDT Tue Jul 22 2025
COC069-230115-
/O.EXP.KBOU.FF.W.0011.000000T0000Z-250723T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
705 PM MDT Tue Jul 22 2025
...FLASH FLOOD WARNING FOR THE MILLER FORK BASIN WITHIN THE CAMERON
PEAK BURN SCAR WILL EXPIRE AT 715 PM MDT THIS EVENING FOR CENTRAL
LARIMER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining closures.
&&
LAT...LON 4045 10543 4045 10545 4047 10551 4048 10553
4052 10552 4055 10550 4052 10544 4048 10539
4046 10541
$$
DanielsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 4:07 PM MDT, 2 minutes earlier. Its key messages:
- Increased moisture and slight cooling expected by midweek leading to better chances for showers and thunderstorms Today through Thursday.
- Heavy rainfall under slow moving storms may result in localized flooding today and Wednesday.
- Warmer and drier for next weekend.
Area forecast discussion, Jul 22, 4:07 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 407 PM MDT Tue Jul 22 2025 .KEY MESSAGES... - Increased moisture and slight cooling expected by midweek leading to better chances for showers and thunderstorms Today through Thursday. - Heavy rainfall under slow moving storms may result in localized flooding today and Wednesday. - Warmer and drier for next weekend. && .DISCUSSION /Through Tuesday/... Issued at 255 PM MDT Tue Jul 22 2025 Current radar shows convection underway along the higher elevations, with a near stationary line of storms currently producing heavy rainfall in Lincoln County. The main concern for today will be the potential for these slow moving storms to lead to localized flooding from heavy rainfall, and with DCAPE values approaching 1000 J/kg, across the plains, gusty outflows to 50 mph will be possible, especially for the far east plains. ACARS soundings show CIN is decreasing across the plains and instability is slowly increasing as surface heating has resulted in low level lapse rates nearly at the DALR. With multiple outflow boundaries present across the plains, showers and storms are expected to develop across the lower foothills and lower elevations in the next hour or two. Showers and storms are expected to continue into late tonight before a cold front drops south across northern Colorado early Wednesday morning. Mid and low level moisture will increase Wednesday, and with greater forcings expected, another day of scattered to numerous showers and storms will be on tap for the forecast area. Ensembles continue to show moisture peaking Wednesday, with PWAT values increasing to 130-160% of normal, but remaining elevated on Thursday, so there will be one more day of scattered to numerous afternoon showers and storms across the forecast area on Thursday before a warming and drying trend returns on Friday. Not much has changed with the persistent upper level high still in place over the Mississippi River Valley region. This ridge is expected to amplify through the weekend, with models showing 500 mb heights approaching 6000m. This will result in hot temperatures across the plains, with triple digits forecast along the South Platte River Valley on Sunday and Monday. Scattered afternoon showers and thunderstorms will still be possible for the higher elevations each day, but moisture will remain limited across the plains through the weekend. && .AVIATION /18Z TAFS through 18Z Wednesday/... Issued at 1211 PM MDT Tue Jul 22 2025 Current NE winds should persist until showers and storms kick in this afternoon. The main impacts will be gusty outflows between 25 to 35 kts from passing storms, and a few wind shifts from outflow boundaries moving across the plains. There are some uncertainties with regards to how long showers will continue into tonight, so have introduced a PROB30 for the potential they continue beyond the afternoon convection. There are also some uncertainties with timing on a frontal passage Wednesday morning, which could make the difference between low stratus developing in the early morning. There is too much uncertainty to add into the TAF for now, but this may need to be included in the coming updates. However, winds are expected to transition to the north between 14/15Z at KDEN and KBJC, followed by KAPA shortly there after. Winds will increase as the front passes with gusts between 20-25 kts possible. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bonner AVIATION...Bonner
Hazardous weather outlook, Jul 22, 7:28 AM MDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 728 AM MDT Tue Jul 22 2025 COZ030>051-231330- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 728 AM MDT Tue Jul 22 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight An uptick in moisture today will bring an increase in shower and thunderstorm activity. Brief heavy rain and gusty outflow winds to 50 mph will be possible, but can't rule out a few severe gusts, especially for the far eastern plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moisture will continue to increase for Wednesday with scattered to numerous showers and thunderstorms expected once again. Heavy rain with localized flooding will be possible with these slow moving storms. Afternoon and evening showers and thunderstorms continue for Thursday and Friday, though they may not be as strong as moisture begins to decrease. Warmer and drier conditions are expected for the weekend, with portions of the plains forecast to reach the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 22, 2:20 PM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Denver CO 220 PM MDT Tue Jul 22 2025 COZ046-222045- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 220 PM MDT Tue Jul 22 2025 ...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ELBERT AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 245 PM MDT... At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Limon, and is stationary. HAZARD...Wind gusts up to 40 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of East Central Elbert and North Central Lincoln Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. Torrential rainfall is also occurring with this storm and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3929 10380 3948 10380 3949 10350 3929 10349 TIME...MOT...LOC 2019Z 0DEG 0KT 3938 10363 MAX HAIL SIZE...0.88 IN MAX WIND GUST...40 MPH Danielson
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:15 PM MDT | Areal Flood Advisory | BOU | Elbert | 40 min |
| Jul 21, 6:27 PM MDT | Special Weather Statement | BOU | Washington | 33 min |
| Jul 21, 6:35 PM MDT | Areal Flood Advisory | BOU | Morgan, Washington | 115 min |
| Jul 21, 6:52 PM MDT | Flash Flood Warning | BOU | Elbert | 3 hr |
| Jul 21, 8:55 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Jul 22, 2:20 PM MDT | Special Weather Statement | BOU | Elbert | 25 min |
| Jul 22, 5:15 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 3 hr |
| Jul 22, 5:33 PM MDT | Special Weather Statement | BOU | Denver | 27 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.